Alert archive / Michigan / Wind Advisories in 2007
Wind Advisory 16, NWS Marquette, MI
NWS Marquette, MI issued this wind advisory at Oct 30, 2007, 4:00 PM EDT for Houghton County, Keweenaw County, Michigan. It took effect at Oct 31, 2007, 10:00 AM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2007, 4:00 PM EDT (20:00 UTC)
- In effect from
- Oct 31, 2007, 10:00 AM EDT
- Expired
- Nov 1, 2007, 2:00 AM EDT
- In force
- 16 hr
- Issued by
- NWS Marquette, MI
Counties Houghton County, MI, Keweenaw County, MI
The radar
The Marquette radar (KMQT), 95 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.0 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KMQT 302000 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 400 PM EDT TUE OCT 30 2007 ...STRONG NORTHWEST WINDS WEDNESDAY MORNING THROUGH WEDNESDAY EVENING OVER THE KEWEENAW PENINSULA... .LOW PRESSURE NEAR LAKE WINNIPEG LATE THIS AFTERNOON WILL MOVE ACROSS ONTARIO ON WEDNESDAY...DRAGGING A SHARP COLD FRONT THROUGH THE UPPER GREAT LAKES. WEST TO NORTHWEST WIND GUSTS IN THE WAKE OF THIS FRONT WILL REACH 50 TO 55 MPH OVER THE KEWEENAW PENINSULA BY LATE WEDNESDAY MORNING AND CONTINUE THROUGH THE EVENING BEFORE DIMINISHING AFTER MIDNIGHT WEDNESDAY NIGHT. MIZ001-003-310400- /O.UPG.KMQT.HW.A.0002.071031T1800Z-071101T0600Z/ /O.NEW.KMQT.WI.Y.0016.071031T1400Z-071101T0600Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 400 PM EDT TUE OCT 30 2007 ...WIND ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO 2 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM WEDNESDAY TO 2 AM EDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. EXPECT SUSTAINED WINDS TO INCREASE TO 25 TO 35 MPH WEDNESDAY MORNING AND GUST TO 45 TO 50 MPH BY NOON. SUSTAINED WINDS WILL INCREASE FURTHER TO 30 TO 40 MPH WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING...WITH GUSTS AS HIGH AS 50 TO 55 MPH POSSIBLE. WINDS WILL DIMINISH AFTER MIDNIGHT WEDNESDAY NIGHT. PLAN ON THE STRONGEST WINDS ALONG THE SHORE ON THE WEST SIDE OF THE KEWEENAW PENINSULA...OVER WEST FACING HIGHER TERRAIN FROM TWIN LAKES TO CALUMET AND PHOENIX...AND THROUGH THE PORTAGE CANAL. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KC
5 follow-up statements
000 WWUS73 KMQT 310153 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 953 PM EDT TUE OCT 30 2007 ...STRONG NORTHWEST WINDS WEDNESDAY MORNING THROUGH WEDNESDAY EVENING OVER THE KEWEENAW PENINSULA... .LOW PRESSURE OVER NORTHWEST ONTARIO WILL MOVE NORTHEAST TO JAMES BAY BY LATE WEDNESDAY AFTERNOON...DRAGGING A SHARP COLD FRONT THROUGH THE UPPER GREAT LAKES. WEST TO NORTHWEST WIND GUSTS IN THE WAKE OF THIS FRONT WILL REACH 50 TO 55 MPH OVER THE KEWEENAW PENINSULA BY LATE WEDNESDAY MORNING AND CONTINUE THROUGH THE EVENING BEFORE DIMINISHING AFTER MIDNIGHT WEDNESDAY NIGHT. MIZ001-003-311000- /O.CON.KMQT.WI.Y.0016.071031T1400Z-071101T0600Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 953 PM EDT TUE OCT 30 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO 2 AM EDT THURSDAY... LOOK FOR WEST WINDS TO INCREASE TO 25 TO 35 MPH WEDNESDAY MORNING...WITH GUSTS TO 45 TO 50 MPH DEVELOPING BY NOON. THE SUSTAINED WINDS WILL INCREASE FURTHER TO 30 TO 40 MPH WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING...WITH GUSTS AS HIGH AS 50 TO 55 MPH POSSIBLE. THE WINDS WILL DIMINISH AFTER MIDNIGHT WEDNESDAY NIGHT AS THEY SHIFT TO THE NORTHWEST. PLAN ON THE STRONGEST WINDS ALONG THE SHORE ON THE WEST SIDE OF THE KEWEENAW PENINSULA...OVER WEST FACING HIGHER TERRAIN FROM TWIN LAKES TO CALUMET AND PHOENIX...AND THROUGH THE PORTAGE CANAL. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ RJT
000 WWUS73 KMQT 310831 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 431 AM EDT WED OCT 31 2007 ...STRONG NORTHWEST WINDS THIS MORNING THROUGH THIS EVENING OVER THE KEWEENAW PENINSULA... .LOW PRESSURE OVER NORTH CENTRAL ONTARIO WILL MOVE EAST TO JAMES BAY BY THIS EVENING...DRAGGING A SHARP COLD FRONT ACROSS UPPER MICHIGAN. WEST TO NORTHWEST WIND GUSTS IN THE WAKE OF THIS FRONT WILL REACH 50 TO 55 MPH OVER THE KEWEENAW PENINSULA BY LATE THIS MORNING AND CONTINUE THROUGH THE EVENING BEFORE DIMINISHING AFTER MIDNIGHT TONIGHT. MIZ001-003-311645- /O.CON.KMQT.WI.Y.0016.071031T1400Z-071101T0600Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 431 AM EDT WED OCT 31 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 2 AM EDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 2 AM EDT THURSDAY. LOOK FOR WEST WINDS TO INCREASE TO 25 TO 35 MPH THIS MORNING...WITH GUSTS TO 45 TO 50 MPH DEVELOPING BY NOON. THE SUSTAINED WINDS WILL INCREASE FURTHER TO 30 TO 40 MPH LATE THIS AFTERNOON INTO THIS EVENING...WITH GUSTS AS HIGH AS 50 TO 55 MPH POSSIBLE. THE WINDS WILL DIMINISH AFTER MIDNIGHT TONIGHT AS THEY SHIFT TO THE NORTHWEST. PLAN ON THE STRONGEST WINDS ALONG THE SHORE ON THE WEST SIDE OF THE KEWEENAW PENINSULA...OVER WEST FACING HIGHER TERRAIN FROM TWIN LAKES TO CALUMET AND PHOENIX...AND THROUGH THE PORTAGE CANAL. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED WITH GUSTS UP TO 55 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MICHELS/AJ
000 WWUS73 KMQT 311435 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 1035 AM EDT WED OCT 31 2007 ...STRONG NORTHWEST WINDS THROUGH THIS EVENING OVER THE KEWEENAW PENINSULA... .LOW PRESSURE OVER NORTH CENTRAL ONTARIO WILL MOVE EAST TO JAMES BAY BY THIS EVENING...DRAGGING A SHARP COLD FRONT THROUGH UPPER MICHIGAN BY LATE AFTERNOON. WEST TO NORTHWEST WIND GUSTS IN THE WAKE OF THIS FRONT WILL REACH AS HIGH AS 55 MPH OVER THE KEWEENAW PENINSULA THIS AFTERNOON AND CONTINUE THROUGH THE EVENING BEFORE DIMINISHING AFTER MIDNIGHT TONIGHT. MIZ001-003-312100- /O.CON.KMQT.WI.Y.0016.000000T0000Z-071101T0600Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 1035 AM EDT WED OCT 31 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY. WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 TO 50 MPH WILL INCREASE TO 30 TO 40 MPH LATE THIS AFTERNOON INTO THIS EVENING WITH GUSTS AS HIGH AS 55 MPH POSSIBLE. THE WINDS WILL DIMINISH AFTER MIDNIGHT TONIGHT AS THEY SHIFT TO THE NORTHWEST. THE STRONGEST WINDS WILL BE ALONG THE SHORE ON THE WEST SIDE OF THE KEWEENAW PENINSULA...OVER WEST FACING HIGHER TERRAIN FROM TWIN LAKES TO CALUMET AND PHOENIX...AND THROUGH THE PORTAGE CANAL. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED WITH GUSTS UP TO 55 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DLG
000 WWUS73 KMQT 312015 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 415 PM EDT WED OCT 31 2007 ...STRONG NORTHWEST WINDS THROUGH THIS EVENING OVER THE KEWEENAW PENINSULA... .LOW PRESSURE OVER NORTH CENTRAL ONTARIO NEAR JAMES BAY THIS EVENING WILL MOVE EAST...DRAGGING A COLD FRONT THROUGH UPPER MICHIGAN OVERNIGHT. WEST TO NORTHWEST WIND GUSTS IN THE WAKE OF THIS FRONT WILL REACH AS HIGH AS 55 MPH OVER THE KEWEENAW PENINSULA THIS EVENING BEFORE DIMINISHING AFTER MIDNIGHT TONIGHT. MIZ001-003-010400- /O.CON.KMQT.WI.Y.0016.000000T0000Z-071101T0600Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 415 PM EDT WED OCT 31 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY. WEST WINDS OF 30 TO 40 MPH LATE THIS EVENING WITH GUSTS AS HIGH AS 55 MPH POSSIBLE WILL DIMINISH AFTER MIDNIGHT TONIGHT AS THEY SHIFT TO THE NORTHWEST. THE STRONGEST WINDS WILL BE ALONG THE SHORE ON THE WEST SIDE OF THE KEWEENAW PENINSULA...OVER WEST FACING HIGHER TERRAIN FROM TWIN LAKES TO CALUMET AND PHOENIX...AND THROUGH THE PORTAGE CANAL. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED WITH GUSTS UP TO 55 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DLG
000 WWUS73 KMQT 010211 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 1011 PM EDT WED OCT 31 2007 ...STRONG NORTHWEST WINDS OVER THE KEWEENAW PENINSULA... .LOW PRESSURE NEAR JAMES BAY LATE THIS EVENING WILL MOVE EAST OVERNIGHT. COLD AIR RUSHING INTO THE AREA BEHIND A COLD FRONT WILL RESULT IN WEST TO NORTHWEST WIND GUSTS AS HIGH AS 55 MPH OVER THE KEWEENAW PENINSULA THROUGH MIDNIGHT. THE WINDS WILL DIMINISH GRADUALLY OVERNIGHT. MIZ001-003-010600- /O.CON.KMQT.WI.Y.0016.000000T0000Z-071101T0600Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 1011 PM EDT WED OCT 31 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY. WEST WINDS OF 25 TO 40 MPH LATE THIS EVENING WITH GUSTS AS HIGH AS 55 MPH WILL DIMINISH AFTER MIDNIGHT AS THEY SHIFT TO THE NORTHWEST. THE STRONGEST WINDS WILL BE ALONG THE SHORE ON THE WEST SIDE OF THE KEWEENAW PENINSULA...OVER WEST FACING HIGHER TERRAIN FROM TWIN LAKES TO CALUMET AND PHOENIX... AND THROUGH THE PORTAGE CANAL. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED WITH GUSTS UP TO 55 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JLB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this wind advisory went out at Oct 30, 1:30 PM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Oct 30, 1:30 PM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE MARQUETTE MI 130 PM EDT TUE OCT 30 2007 .SYNOPSIS... 07Z WATER VAPOR LOOP AND RUC 500MB HEIGHT ANALYSIS SHOWED A SHRTWV TROUGH FROM SOUTHERN BRITISH COLUMBIA INTO CENTRAL ALBERTA...WEAK RIDGING ACROSS THE NORTHERN PLAINS INTO SOUTH CENTRAL CANADA...AND TROUGHING OVER QUEBEC. AT THE TOP OF THE RIDGE IS A 120-130 KT JET AT 180MB OVER NORTHERN ONTARIO. UPPER DIVERGENCE IN THE RIGHT ENTRANCE REGION OF THIS JET AND 600-500MB FRONTOGENESIS TO THE SOUTH OF THE UPPER JET IS SUPPORTING A THICK BAND OF MID CLOUDS FROM CENTRAL MANITOBA SE TO SAULT SAINTE MARIE. THESE CLOUDS HAVE BEEN GRADUALLY SHIFTING TO THE NORTH DUE TO WARM ADVECTION UNDER THE WEAK RIDGE. 850MB TEMPS AT 00Z ARE NOW 6C AT INL...12C AT MPX AND 14C AT BIS AND ABR. FAIRLY DRY AIRMASS EXISTS IN THE LOW LEVELS AT THESE SITES...THOUGH...WITH DEWPOINTS DEPRESSIONS OF 10C OR MORE BELOW 700MB. EVEN SURFACE DEWPOINTS...WHICH ARE GRADUALLY RISING OVER THE NORTHERN PLAINS INTO UPPER MI...ARE ONLY IN THE MID 30S TO LOW 40S. ANOTHER PATCH OF MID/HIGH CLOUDS HAVE RECENTLY DEVELOPED OVER CENTRAL MINNESOTA INTO NW WI...ASSOCIATED WITH A VERY WEAK SHRTWV CROSSING INTO WESTERN MN. AT THE SURFACE...A 1008MB LOW IS LOCATED IN SOUTH CENTRAL SASKATCHEWAN WITH A COLD FRONT EXTENDING SOUTH TO NEAR DENVER. THE LOW ITSELF IS LOCATED IN DOWNSLOPE FLOW AT 500MB...IN DPVA DOWNSTREAM OF THE BRITISH COLUMBIA/ALBERTA SHRTWV TROUGH...AND ALSO IN THE RIGHT ENTRANCE REGION OF A 115 KT JET OVER CENTRAL SASKATCHEWAN. THIS LOW PRESSURE SYSTEM WILL BE THE MAIN FOCUS FOR THE FORECAST. && .DISCUSSION... MAIN FORECAST CONCERN REMAINS THE LOW PRESSURE SYSTEM IMPACTING THE AREA TONIGHT INTO WED NIGHT. HIGH WINDS POSSIBLE ACROSS THE KEWEENAW PENINSULA. TODAY...BRITISH COLUMBIA/ALBERTA SHRTWV TROUGH IS PROGGED TO DIG AND DEEPEN IN THROUGH SASKATCHEWAN AND MANITOBA BY 00Z IN RESPONSE TO RIDGING BUILDING UP ACROSS BRITISH COLUMBIA. THIS DIGGING AND DEEPENING WILL HELP PULL THE LOW NORTHEASTWARD AND DEEPEN IT...REACHING RED LAKE ONTARIO AROUND 00Z WITH A PRESSURE OF 1002 MB. WARM ADVECTION AHEAD OF THE LOW WILL HELP RAISE 850MB TEMPS THROUGH THE DAY...REACHING 9-12C BY 18Z. THE ONLY CLOUD COVER TO SPEAK OF WILL BE MID/HIGH CLOUDS...EITHER FROM THE INITIAL WEAK SHRTWV OVER CENTRAL MN MOVING NE OR FROM WYOMING HEADING NE IN THE WSW FLOW ALOFT. THUS...STILL A PARTLY TO MOSTLY SUNNY DAY IS EXPECTED. GIVEN THE WARM 850MB TEMPS AND SOMEWHAT MILD TEMPS NOW...PARTICULARLY IN DOWNSLOPE AREAS...HIGHS SHOULD BE ABLE TO REACH INTO THE 60S IN MOST LOCATIONS. HOWEVER...SOUTHERLY FLOW OFF LAKE MICHIGAN WILL KEEP AREAS NEAR THERE COOLER (SORT OF A SPRING/SUMMER SETUP) REGARDING THE STORM SYSTEM FOR TONIGHT INTO WED NIGHT...DISCOUNTED THE 00Z NAM AS AN OUTLIER WITH THE WAY IT HANDLES THE UPPER TROUGH AND SURFACE LOW. WILL FOLLOW THE MAJORITY IDEA AND CONTINUITY WHICH IS SHOWN BY THE 00Z GFS/UKMET/ECMWF/CANADIAN. TONIGHT INTO EARLY WED AFTERNOON...UPPER TROUGH OVER SASKATCHEWAN AND MANITOBA WILL DIG INTO NORTH DAKOTA AND INTO NORTHERN MN TUE NIGHT...CAUSING THE SURFACE LOW TO LIFT FURTHER NORTH AND DEEPEN... REACHING NORTH CENTRAL ONTARIO AT 12Z WED WITH A 995MB PRESSURE. FIRST COLD FRONT ASSOCIATED WITH THE LOW STILL LOOKS LIKE IT WILL EXTEND SW THROUGH BARAGA TO DUBUQUE AT THIS TIME. AIRMASS AHEAD OF THE COLD FRONT IS STILL PROGGED TO REMAIN DRY...AND WITH ALL THE FORCING BEHIND THE FRONT...NOT EXPECTING ANY PCPN AHEAD OF THE FRONT. BEHIND THE FRONT...COMBINATION OF DPVA DOWNSTREAM OF THE SHRTWV TROUGH AND MID-LEVEL FRONTOGENESIS SHOULD SUPPORT A DECENT BAND OF SHOWERS...MOVING INTO THE WESTERN U.P. LATE TONIGHT AND CROSSING THE U.P. WED MORNING INTO EARLY WED AFTERNOON. SOME NEGATIVE EPV IS PRESENT TOO IN THE MID-LEVELS...WHICH WOULD GIVE THE SHOWERS A CONVECTIVE LOOK. IN ADDITION...EXPECT WESTERLY WINDS TO PICK UP RIGHT BEHIND THE FRONT AS PRESSURES BEGIN RISING RAPIDLY AND COLD ADVECTION SETS IN. WINDS COULD APPROACH ADVISORY CRITERIA OVER THE KEWEENAW SINCE THE ISALLOBARIC FLOW FAVORS A WEST WIND...WHICH ALSO HAPPENS TO BE A FAVORABLE WIND FOR HIGH WINDS OVER THE KEWEENAW. SOME MIXING WITH THE DRY-SLOT COMING IN BEHIND THE MID-LEVEL FRONTOGENESIS COULD ALSO HELP WITH THE HIGH WINDS. BREEZY SW WINDS DEVELOPING TONIGHT IN THE WARM SECTOR COMBINED WITH INCREASING MOISTURE SHOULD HELP TO HOLD READINGS UP...WITH MANY SPOTS NOT DROPPING BELOW NORMAL HIGHS. INITIAL COLD ADVECTION COMBINED WITH PARTIAL SUNSHINE IN THE DRY-SLOT MAY ACTUAL HELP WARM TEMPERATURES A FEW DEGREES IN THE MORNING...BEFORE FALLING IN THE AFTERNOON AS DEEPER COLD AIR SETS IN. WED AFTERNOON INTO WED NIGHT...UPPER TROUGH WILL SLIDE ACROSS NORTHERN ONTARIO...UPPER MI AND WI WED AFTERNOON INTO WED EVENING... THEN CONTINUE EASTWARD TOWARDS EASTERN ONTARIO AND WESTERN QUEBEC BY 12Z THU. THE SURFACE LOW IS ALSO PROGGED TO CONTINUE DEEPENING AND LIFTING NE AS THE UPPER TROUGH SLIDES EAST. WHAT IS MOST INTERESTING DURING THIS TIME PERIOD IS THE COLD CONVEYOR BELT THAT WRAPS INTO UPPER MI LATE WED AFTERNOON AND EVENING. 800-700MB RH AND FRONTOGENESIS PROGS FROM THE GFS...WHICH SHOW THE COLD CONVEYOR BELT VERY WELL...SUGGEST THAT ANOTHER AREA OF SHOWERS (IN THIS CASE IN THE FORM OF SNOW) WILL MOVE IN ON TOP OF DRY LOW LEVEL AIR SEEN IN SOUNDINGS. THIS WOULD BE A FAVORABLE SCENARIO IN PRODUCING HIGH WINDS...RESULTING IN BOTH EVAPORATIVE COOLING AND ENHANCED MOMENTUM TRANSFER. AT 00Z THU...THE GFS SHOWS 900MB WINDS OF 45 KT CROSSING THE KEWEENAW. ALSO...AFTER 00Z...A SECONDARY COLD FRONT IS SHOWN TO MOVE INTO THE AREA WITH ANOTHER RAPID PRESSURE RISE BEHIND IT FAVORING W TO NW WINDS. THUS...THERE LOOKS TO BE A PERIOD OF HIGH WINDS ACROSS THE KEWEENAW PENINSULA AND HAVE DECIDED TO GO WITH A HIGH WIND WATCH THERE. LATER SHIFTS CAN LOOK TO SEE IF IT WILL BE A HIGH END WIND ADVISORY OR ACTUAL HIGH WIND WARNING EVENT. STORM FORCE WINDS ON LAKE SUPERIOR COULD ALSO OCCUR (SEE MARINE SECTION FOR MORE INFORMATION). REGARDING PCPN CHANCES...850MB TEMPS DROPPING TO -5 TO -7C AT 00Z THU WILL STILL SUPPORT LAKE EFFECT GENERATION. THE LAKE EFFECT SHOULD BE AT ITS BEST WHEN THE COLD CONVEYOR MOVES OVER...AND THE FORECAST DEPICTS LIKELY POPS DURING THIS TIME. ALTHOUGH 850MB TEMPS COOL FURTHER WED NIGHT...PERHAPS AS LOW AS -10C...INVERSIONS CRASH IN THE WAKE OF THE COLD CONVEYOR. THUS THE LAKE EFFECT IS EXPECTED TO DIMINISH. LOWERED QPF AMOUNTS IN GENERAL WED NIGHT GIVEN THAT MODELS DEPICT THE COLD CONVEYOR MOVING THROUGH PRETTY QUICK (AS INDICATED ABOVE BY THE UPPER TROUGH SPEED). LOW TEMPERATURES WILL BE SOMEWHAT COOL...CLOSE TO NORMAL...THANKS TO WINDS KEEPING THE AIR MIXED. THU INTO FRI...UPPER FLOW IS PROGGED TO REMAIN VERY PROGRESSIVE... LIKELY DUE TO A STRONG UPPER LEVEL JET ACROSS THE PACIFIC. THUS... THE UPPER TROUGH AFFECTING OUR AREA ON WED IS EXPECTED TO BE REPLACED BY AN UPPER RIDGE AROUND 18Z THU...WHILE ANOTHER RELATIVELY STRONG TROUGH MOVES INTO SOUTH CENTRAL CANADA. WITH DRY AIR AND HIGH PRESSURE BUILDING IN AT THE SURFACE THU MORNING...LAKE EFFECT PCPN SHOULD QUICKLY DIMINISH. MEANWHILE... MID/HIGH CLOUDS ASSOCIATED WITH WARM ADVECTION AHEAD OF THE SOUTH CENTRAL CANADA TROUGH SHOULD BEGIN MOVING INTO THE CWA LATE THU. HOWEVER...THE PERIOD OF SUNSHINE BEFORE THOSE CLOUDS MOVE IN...COMBINED WITH 850MB TEMPS AROUND -4C SHOULD ALLOW READINGS TO CLIMB INTO THE MID 40S. MODELS BEGIN TO DIFFER A BIT WITH THE SPEED OF THE UPPER TROUGH AND ASSOCIATED SURFACE LOW/COLD FRONT THU NIGHT INTO FRI. SOME OF THE DIFFERENCES MAY BE RELATED TO WHAT HAPPENS WITH TROPICAL STORM NOEL...SINCE IF IT COMES NORTHWARD JUST EAST OF THE EAST COAST OF THE U.S....THE STORM COULD BACK UP THE FLOW. FOR NOW...HAVE DECIDED TO INCLUDE SOME SLIGHT CHANCE POPS FOR THU NIGHT THROUGH FRI NIGHT...TO HANDLE THE TIMING DIFFERENCES IN BOTH WARM ADVECTION AND DPVA AHEAD OF THE UPPER TROUGH. IN ANY EVENT...MOISTURE IS LIMITED WITH THE SYSTEM...THUS ANOTHER REASON TO KEEP POPS LOW. NO CHANGES MADE BEYOND FRIDAY. && .AVIATION (FOR THE 18Z TAF ISSUANCE)... EXPECT VFR CONDITIONS THRU THIS EVNG WITH DRY LLVL AIR SHOWN ON LOCAL RAOBS/TAMDAR SDNGS DOMINATING. GUSTY WINDS WL DVLP AT SAW ONCE PESKY HI CLD EXITS AND DIURNAL HTG/MIXING TRANSPORTS HIER MOMENTUM TO THE SFC...BUT THESE WINDS WL DIMINISH LATER TDAY AS INSOLATION WEAKENS. SINCE WINDS WL INCRS ABV THE NR SFC LYR TNGT WITH APRCH OF STRONG COLD FNT FM THE W...EXPECT LLWS TO DVLP AT BOTH SAW/CMX. CONDITIONS WL LIKELY DETERIORATE TO MVFR LATE TNGT AT CMX WITH ARRIVAL OF COLD FNT/UPSLOPE WLY FLOW. TRANSITION AT SAW WL BE SLOWER AND LESS ABRUPT WITH MORE UNFVRBL SW-W WIND COMPONENT. GUSTY WNW WINDS WL DVLP FOLLOWING FROPA. && .MARINE (FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE)... COMPLICATED FORECAST AND USED THE GFS FOR THIS ONE AND INCREASED WIND SPEEDS A BIT FROM THE GFS...BUT KEPT SUSTAINED AND GUSTS IN THE GALE FORCE WIND CATEGORY FOR NOW. A FEW STORM FORCE GUSTS LOOK LIKELY ON LAKE SUPERIOR ESPECIALLY NEAR THE KEWEENAW PENINSULA AND THE CENTRAL PART OF THE LAKE BETWEEN 21Z AND 06Z AND GALES ARE POSSIBLE ON LAKE MICHIGAN. WITH THE HIGH WINDS...WAVES WILL GET UP TO 20 TO 25 FEET ON THE EASTERN PART OF LAKE SUPERIOR AND MINOR FLOODING IS POSSIBLE ALONG WITH SOME BEACH EROSION. WILL ISSUE A STATEMENT FOR THIS. WILL CONTINUE WITH A GALE FOR NOW BUT WILL HAVE TO WATCH TO SEE IF A STORM WARNING IS NEEDED ON LAKE SUPERIOR. WINDS SHOULD COME UP RAPIDLY LATE TONIGHT AND THEN COME DOWN FAST ON THU MORNING. && .MQT WATCHES/WARNINGS/ADVISORIES... LAND: HIGH WIND WATCH MIZ001-003 WED AFTERNOON INTO WED NIGHT. OPEN WATER: GALE WARNING LSZ262>264 WED AND WED NIGHT. GALE WARNING LSZ265>267 WED INTO THU MORNING. && SYNOPSIS/DISCUSSION...AJ MARINE...GJM AVIATION...KC
Hazardous weather outlook, Oct 30, 5:54 AM EDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 554 AM EDT TUE OCT 30 2007 MIZ001-003-311200- KEWEENAW-NORTHERN HOUGHTON- 554 AM EDT TUE OCT 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY VERY WINDY CONDITIONS ARE EXPECTED WEDNESDAY INTO THURSDAY MORNING. SEE THE LATEST NON-PRECIPITATION WEATHER STATEMENT ON A HIGH WIND WATCH FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MIZ002-004-084-311200- ONTONAGON-BARAGA-SOUTHERN HOUGHTON- 554 AM EDT TUE OCT 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AS A STRONG LOW PRESSURE SYSTEM MOVES ACROSS NORTHERN ONTARIO WEDNESDAY...WINDY CONDITIONS WILL DEVELOP BEHIND ITS ASSOCIATED COLD FRONT. WIND GUSTS OF 45 TO 50 MPH WILL BE POSSIBLE ALONG THE LAKE SUPERIOR SHORELINE WEDNESDAY AND WEDNESDAY NIGHT. WINDS WILL DIMINISH THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MIZ005>007-085-311200- MARQUETTE-ALGER-LUCE-NORTHERN SCHOOLCRAFT- 554 AM EDT TUE OCT 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AS A STRONG LOW PRESSURE SYSTEM MOVES ACROSS NORTHERN ONTARIO WEDNESDAY...WINDY CONDITIONS WILL DEVELOP BEHIND ITS ASSOCIATED COLD FRONT. WIND GUSTS OF 45 TO 55 MPH WILL BE POSSIBLE ALONG THE LAKE SUPERIOR SHORELINE WEDNESDAY AND WEDNESDAY NIGHT. WINDS WILL DIMINISH THURSDAY MORNING. ALSO...ALONG THE SHORELINE FROM AU TRAIN TO WHITEFISH POINT... VERY HIGH WAVES GENERATED ON LAKE SUPERIOR BY THE STRONG WINDS MAY RESULT IN SOME BEACH EROSION OR LAKESHORE FLOODING LATE WEDNESDAY NIGHT INTO THURSDAY MORNING. SEE THE LATEST LAKESHORE FLOOD STATEMENT FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MIZ009>014-311200- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- 554 AM EDT TUE OCT 30 2007 /454 AM CDT TUE OCT 30 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LSZ162-240>251-263>267-311200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 554 AM EDT TUE OCT 30 2007 /454 AM CDT TUE OCT 30 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY EXPECT GALE FORCE WINDS OF 40 TO 45 KNOTS ON LAKE SUPERIOR FROM WEDNESDAY MORNING INTO THURSDAY MORNING. STORM FORCE WIND GUSTS TO 50 KNOTS ARE POSSIBLE LATE WEDNESDAY INTO WEDNESDAY EVENING OVER CENTRAL AND EASTERN LAKE SUPERIOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ221-248-250-311200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 554 AM EDT TUE OCT 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GALE FORCE WIND GUSTS TO 35 KNOTS ARE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AJ
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 4:28 AM EDT | High Wind Watch | MQT | Houghton, Keweenaw | 12 hr |
| Oct 30, 5:36 AM EDT | Lakeshore Flood Statement | MQT | Alger, Luce | 58 hr |
Nearby
Wind Advisories in Michigan, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.